I was on Sertraline for about 2 years & 4 months for panic attacks, anxiety, OCD disturbing thoughts & some depression (caused by the panic attacks) I was very reluctant to take anything since I am into more natural remedies but after trying everything I could for months I decided to take the medicine. Thank God Sertraline worked great for most all of my symptoms! I was on 100mg for about a year & then 50mg for the 2nd year & weaned down to 25mg and then weaned very very slowly over 2-3 months. Fast forward to now I think I stopped taking my last little piece about 3 months ago. I learned a lesson here-ALWAYS keep track of the day you officially stop your medicine lol. I think it's been 3 month but it could be 2 or 4 months now. Anyway I am feeling VERY depressed since stopping but not 24/7 it is very back & forth & just feeling not myself at all-crazy is the best word that comes to mind lol. No panic attacks thank God & Anxiety is not as bad but def back some with some OCD thoughts & alot of disassociation. My question is are these normal symptoms of coming off the sertraline? (Not while you are tapering off but after you stop taking it all together) & will these symptoms go away & then I will feel like myself OR is this just how I feel now that I am not on my medicine & an indicator that I need to get back on it. I hear mixed answers on how long it takes to fully get out of your system. I am so confused & I really don't want to have to rely on a pill everyday but I also don't want to feel this way it's horrible! I don't want to make the wrong decision & get back on the meds when everything will even out soon & my body will be back in balance OR wait too long to make a decision & continue feeling worse then have to wait for the drug to get back in my system to feel any relief. Get back on the medicine or give it more time?? Any insight is greatly appreciated.
I don't know why we aren't allowed to post links on this site, but you can try going to MentalHealthDaily and search for Zoloft withdraal.
*Understand that upon complete cessation of the drug, Zoloft stays in your system for between 11 and 12 days, with its metabolite “Desmethylsertraline” remaining for an average of 30.25 days. Variations in individual metabolism could dictate when the withdrawal symptoms become noticeable and/or most severe. Just realize that the process takes time and you should not expect to be 100% improved overnight – it will likely take weeks and/or months. If you recover sooner than three months – more power to you.*
Hopefully, you're not feeling rebound symptoms of your original illness... that sometimes occurs after discontinuing a drug... especially antidepressants/anxiolytics.
I hope this has been of some help to you and I hope you're feeling better soon. Wildcat
confused_one I agree with my friend Wildcat, And the problems is we all react differently to these medications many times it's that you may have come off faster than you should is the most common reason it is a very slow processor you have the problems that you are having. Believe me the decision your trying to make is just taking the drug or continue with it is a tough one but really I am just going to be honest with you about something else if you feel you really don't need it then maybe get the doc to put you on enough to cover the withdrawals and taper longer like a month between changing. BUT THE ONE BIG PROBLEM IS I SEE SO MANY PEOPLE THAT FEEL BETTER BECAUSE OF THE MEDICATION THEN GET OFF OF IT THEN FIND OUT THEY REALLY DO NEED THE MEDICATION AND WHEN YOU GO TO RESTART IT THE MEDICATIONS DOES NOT WORK AS WELL AS IT DID BEFORE. WE ARE ALWAYS HERE TO TRY TO HELP BUT THIS IS THE BIGGEST PROBLEM WITH THESE MEDICATIONS SO FEEL FREE TO CHECK BACK. GOOD LUCK MY FRIEND CHUCK1957
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Feb 2012 • 7 answers
Updated 15 Feb 2018 • 5 answers
Updated 9 Dec 2016 • 5 answers
Updated 24 Apr 2017 • 1 answer
Updated 15 Feb 2018 • 3 answers